MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 367281
Medical Device Problem Codes Product Quality Problem (1506); Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while using one bd vacutainer® safety-lok¿ blood collection set, the staff obtained a needlestick injury due to activation difficulties.The staff went to er and needlestick related bloodwork was performed but no treatment besides first aid was given.No other information provided.Reported information: customer states the design of the product concerns them.Customer states that activating the safety mechanism requires the user to pull the tubing back to retract the needle.However, the tubing does not retract smoothly, and staff often need to apply extra force.This can cause the butterfly needle to move unpredictably, leading to accidental injury.Did any hazard occur (e.G.Exposure to blood/bodily fluid, needle/probe stick, safety issue)? yes, needlestick if yes¿detailed hazard including any medical intervention: all staff went to er for needlestick related bloodwork but most required no treatment besides alcohol pad, gauze and tape.One staff was given prophylaxis due to patient collected was considered high risk.
 
Additional Manufacturer Narrative
E1: initial reporter phone #: (b)(6).A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.The manufacturing location for this product is nipro.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes h.3 device eval by manufacturer? yes d9: returned to manufacturer on: 26-aug-2025 investigation summary bd received 1 sample for investigation.The samples were evaluated by functional testing and the indicated failure mode for difficult to activate with the incident lot was not observed.Additionally, 50 retention samples from bd inventory were evaluated by functional testing and no issues were observed relating to difficult to activate as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode difficult to activate.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22786958
Report Number2243072-2025-00988
Device Sequence Number20897084
Product Code JKA
UDI-Device Identifier00382903672813
UDI-Public(01)00382903672813(17)271231(10)25A0811
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367281
Device Lot Number25A0811
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown